Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 99, NWS Nashville, TN

July 22, 20194 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2019, 1:52 PM CDT for 4 counties in Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2019, 1:52 PM CDT (18:52 UTC)
Expired
Jul 22, 2019, 2:15 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN, Robertson County, TN

The radar

The Ft Campbell radar (KHPX), 44 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1403 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WUUS54 KOHX 221852
SVROHX
TNC021-043-125-147-221915-
/O.NEW.KOHX.SV.W.0099.190722T1852Z-190722T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
152 PM CDT Mon Jul 22 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dickson County in Middle Tennessee...
  Southeastern Montgomery County in Middle Tennessee...
  Northwestern Cheatham County in Middle Tennessee...
  Southwestern Robertson County in Middle Tennessee...

* Until 215 PM CDT.

* At 151 PM CDT, a severe thunderstorm was located 12 miles west of
  Ashland City, moving east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ashland City, Coopertown, Pleasant View, Cedar Hill and Cheatham
  Dam.

This includes Interstate 24 between mile markers 13 and 26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3625 8734 3644 8736 3658 8700 3620 8700
TIME...MOT...LOC 1851Z 265DEG 21KT 3632 8727 

HAIL...<.75IN
WIND...60MPH
 
$$

13
1 follow-up statement
566 
WWUS54 KOHX 221914
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
214 PM CDT Mon Jul 22 2019

TNC021-043-125-147-221924-
/O.EXP.KOHX.SV.W.0099.000000T0000Z-190722T1915Z/
Dickson TN-Montgomery TN-Cheatham TN-Robertson TN-
214 PM CDT Mon Jul 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKSON...
SOUTHEASTERN MONTGOMERY...NORTHWESTERN CHEATHAM AND SOUTHWESTERN
ROBERTSON COUNTIES WILL EXPIRE AT 215 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3625 8734 3644 8736 3658 8700 3620 8700
TIME...MOT...LOC 1914Z 265DEG 21KT 3633 8712 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:52 AM CDT, 2 hours earlier.

Area forecast discussion, Jul 22, 11:52 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Nashville TN
1152 AM CDT Mon Jul 22 2019

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Our FFA will be expanded to cover most of our area. Showers and
thunderstorms with locally heavy downpours should expand rapidly
across the area going into the afternoon. The approach of a trough
and embedded MCVs will help initiate the activity in a very moist
environment. The 12Z OHX upper air showed about 2 inches for
precipitable water, and models are focusing a northeast to
southwest band of moisture convergence across Mid Tn this
afternoon. Our previous FFA area did show the zone of most
persistent lift, but potential for localized flash flooding seems
just as high extending back across our southwest counties where
heavy rainfall has occurred during the past few days. 1 hour
flash flood guidance values are under 2 inches for much of the Mid
State, and we will likely have episodes of rainfall rates well in
excess of these amounts. We do not expect a widespread flood
situation, but locations where heavy convective bands set up could
be dealing with several inches of rain and significant local
impacts.

Thanks LMK for collaboration.

&&

.AVIATION...
18Z TAF DISCUSSION.

Numerous SHRA/TSRA will form through the afternoon and evening as
a cold front arrives from the northwest. VFR outside the storms,
but IFR where the intense downpours occur. Isold severe storm
wind gusts possible as well. SHRA/TSRA will decrease and move off
to the south between 00Z-06Z with some post frontal MVFR cigs
through the late night. Fropa will shift sustained 7-10KT winds
from SSW to N.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 PM CDT this evening for Bedford-
Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis-
Macon-Marshall-Maury-Overton-Perry-Pickett-Putnam-Robertson-
Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren-Wayne-White-
Williamson-Wilson.

&&

DISCUSSION......13
AVIATION........13
Hazardous weather outlook, Jul 22, 9:26 AM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
926 AM CDT Mon Jul 22 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-231015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
926 AM CDT Mon Jul 22 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Heavy rainfall will be possible throughout the day and into the
evening, leading to areas of flash flooding. Flooding may occur
quickly as rainfall rates are expected to be quite high.

Some strong thunderstorms will be possible this afternoon. Main
concerns will be strong winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

11

In the hours before

Special weather statement, Jul 22, 12:57 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
1257 PM CDT Mon Jul 22 2019

TNZ006-221830-
Montgomery TN-
1257 PM CDT Mon Jul 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 130 PM
CDT...

At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Clarksville, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Clarksville, Palmyra and Woodlawn.

This includes Interstate 24 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3649 8714 3638 8757 3647 8761 3655 8763
      3664 8749 3664 8720
TIME...MOT...LOC 1757Z 247DEG 33KT 3649 8753

13
Special weather statement, Jul 22, 1:26 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
126 PM CDT Mon Jul 22 2019

TNZ005-023-221900-
Stewart TN-Houston TN-
126 PM CDT Mon Jul 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN HOUSTON
COUNTIES UNTIL 200 PM CDT...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris Landing State Park, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport, Land Between The Lakes and Indian Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3666 8785 3663 8785 3664 8768 3628 8765
      3630 8795 3635 8798 3637 8800 3639 8801
      3645 8806 3647 8805 3649 8806 3652 8804
      3656 8803 3666 8807 3668 8807
TIME...MOT...LOC 1826Z 268DEG 29KT 3646 8809

13
Special weather statement, Jul 22, 1:29 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
129 PM CDT Mon Jul 22 2019

TNZ006-007-026-221900-
Robertson TN-Cheatham TN-Montgomery TN-
129 PM CDT Mon Jul 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY...NORTHERN
CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 200 PM CDT...

At 128 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Clarksville, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Clarksville, Coopertown, Pleasant View, Adams, Cedar Hill and
Cunningham.

This includes Interstate 24 between mile markers 4 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3632 8698 3634 8740 3659 8741 3664 8711
      3664 8692
TIME...MOT...LOC 1828Z 266DEG 22KT 3642 8729

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:19 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 29 more17 hr
Jul 22, 12:57 PM CDTSpecial Weather StatementOHXMontgomery33 min
Jul 22, 1:22 PM CDTAreal Flood AdvisoryOHXHouston, Montgomery, Stewart3 hr
Jul 22, 1:26 PM CDTSpecial Weather StatementOHXHouston, Stewart34 min
Jul 22, 1:29 PM CDTSpecial Weather StatementOHXMontgomery31 min
Jul 22, 3:08 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson3 hr
Jul 22, 3:26 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Smith, Trousdale, Williamson, Wilson3 hr
Jul 22, 3:30 PM CDTAreal Flood AdvisoryOHXCumberland, DeKalb, Jackson, Overton, Putnam, White3 hr
Jul 22, 3:41 PM CDTSpecial Weather StatementOHXSmith, Trousdale49 min
Jul 22, 3:57 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson, Wilson3 hr
Jul 22, 4:08 PM CDTSpecial Weather StatementOHXPutnam, White52 min
Jul 22, 4:25 PM CDTAreal Flood AdvisoryOHXCumberland, DeKalb, Putnam, White2 hr
Jul 22, 4:33 PM CDTSpecial Weather StatementOHXWhite27 min
Jul 22, 4:53 PM CDTAreal Flood AdvisoryOHXClay, Jackson, Macon, Overton, Pickett, Smith and 1 more3 hr
Jul 22, 6:04 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence116 min
Jul 22, 6:34 PM CDTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Putnam, Van Buren, Warren and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.